MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, lens remains implanted.Section e1 - email address: unknown/not provided, as information was asked but it was not provided.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation because the lens remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the implanted monofocal intraocular lens (iol) had a tear in the optic in the edge area.Account indicated that the issue was noticed after implantation.The current plan is to leave the iol in the eye and monitor the patient through january as the patient is currently not bothered by the situation.Through follow-up we learned that the lens will remain in the eye for now.No further details were provided.
 
Additional Manufacturer Narrative
Additional information: section h3 - device evaluated by manufacturer? yes.Device evaluation: no suspect product was received; however, customer provided photographs for evaluation.The picture shows a pseudophakic eye implanted with a lens claimed to be a 1-piece acrylic sensar monofocal intraocular lens (iol), model aab00.A scratch/tear like mark located paracentral to the iol optical zone measuring approximately 3-4mm can be observed.The potential cause of the reported issue cannot be determined from a picture assessment.Due to the mark location, the mark may potentially cause visual disturbances/distortion in the event the lens remains implanted; however, the definitive clinical impact cannot be determined from a picture assessment.The complaint issue "cosmetic issues" was identified during photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18479624
Report Number3012236936-2024-00064
Device Sequence Number6944422
Product Code HQL
UDI-Device Identifier05050474548664
UDI-Public(01)05050474548664(17)270518
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAAB00
Device Catalogue NumberAAB0000200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale